Lightning, Carroll
- When
- June 23, 6:00 PM CST
- Where
- Carroll County, 2.76 mi WSW of Farwell
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 36.367, -93.417
Lightning struck a house and caused a fire that resulted in considerable damage.
Lightning struck a house and caused a fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Lightning struck a house and caused a fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 5:34 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT TUE JUN 23 2009
...AVIATION...
.DISCUSSION...
ISOLD TSRA SHOULD NOT EFFECT TAF SITES BEFORE THEY DISSIPATE
EARLY THIS EVENING. VRF CONDITIONS WILL PREVAIL THE NEXT 24
HOURS. THE EXCEPITION MAY BE SOME LIGHT MVFR FOG AT KXNA AND
KFYV AROUND SUNRISE.
&&
.PREV DISCUSSION... /ISSUED 355 PM CDT TUE JUN 23 2009/
DISCUSSION...
HOT...AND CONTINUED HOT...AT LEAST THROUGH WEEKEND.
ENOUGH HEAT TO GENERATE ISOLATED THUNDER SOUTHEAST
PORTION OF THE FORECAST AREA. MICRO BURST POTENTIAL
AS STORMS COLLAPSE. HEAT DRIVEN STORMS TO END WHEN
TEMP STARTS TO DROP THIS EVENING.
EXCESSIVE HEAT WARNING THROUGH THURSDAY FOR A LARGE
PORTION OF THE FORECAST AREA. EXPECT SLIGHTLY HIGHER
TEMPS WEDNESDAY...BUT DEW POINTS MAY MIX MORE WHICH
WOULD PUT HEAT INDEX VALUES ABOUT THE SAME AS TODAY.
HEAT ADVISORY MAY BE NEEDED WEDNESDAY FOR AREAS NOT
IN THE HEAT WARNING.
ECMWF MODELS HAS SHOWN LESS DAY/DAY CHANGE THAN GFS.
LEANED HEAVILY ECMWF FOR THE EXTENDED PART FORECAST.
SATURDAY LOOKS VERY HOT WITH SOME RELIEF BY MONDAY
IN BROAD NORTHWEST FLOW.
NOTE: FIRST 100 DEGREE DAY IN JUNE...REACHED TODAY
AT KTUL...SINCE JUNE OF 1994.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 102 78 103 / 0 0 0 0
FSM 77 101 76 102 / 10 0 0 0
MLC 72 98 72 98 / 10 0 0 0
BVO 72 101 72 102 / 0 0 0 0
FYV 70 96 70 97 / 10 0 0 0
BYV 74 96 74 97 / 20 0 0 0
MKO 74 98 74 99 / 0 0 0 0
MIO 73 96 73 97 / 0 0 0 0
F10 74 99 74 100 / 0 0 0 0
HHW 74 96 74 97 / 20 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM THURSDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 10 PM THURSDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 515 PM CDT TUE JUN 23 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 PM CDT TUE JUN 23 2009 ...EXCESSIVE HEAT TO CONTINUE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE TO DIMINISH ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE STORMS WILL DISSIPATE ENTIRELY BY AROUND SUNSET. OVERNIGHT LOW TEMPERATURES WILL ONLY FALL INTO THE MID TO UPPER 70S IN MANY PLACES AGAIN TONIGHT. THIS WILL PROVIDE ONLY MINIMAL TEMPORARY RELIEF FROM THE HEAT. AN EXCESSIVE HEAT WARNING CONTINUES THROUGH THURSDAY FOR MUCH OF NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... EXCESSIVE HEAT CONDITIONS ARE EXPECTED TO VARY ONLY MINIMALLY THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. AFTERNOON TEMPERATURES IN THE UPPER 90S AND LOW 100S...AND OVERNIGHT LOW TEMPERATURES IN THE 70S TO NEAR 80...WILL CONTINUE THROUGH THE NEXT SEVEN DAYS. AS THE ATMOSPHERE DRIES OUT UNDER THE PRESENCE OF CONTINUED HOT TEMPERATURES...DEW POINT VALUES WILL SLOWLY FALL...BUT NOT ENOUGH TO RESULT IN A SIGNIFICANT DECREASE IN HEAT INDEX READINGS. THIS IS EXPECTED TO BE A RATHER PROLONGED PERIOD OF EXCESSIVE HEAT. EXCESSIVE HEAT WARNINGS REMAIN POSTED THROUGH THURSDAY...AND IT IS POSSIBLE THAT ADDITIONAL ADVISORIES AND WARNINGS MAY BECOME NECESSARY. A WEAK COLD FRONT WILL APPROACH THE AREA SUNDAY AND MAY RESULT IN ISOLATED THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTION PLANS TO DEAL WITH EXCESSIVE HEAT SHOULD BE READIED AND IMPLEMENTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT TUE JUN 23 2009
ARZ020-231930-
FRANKLIN AR-
135 PM CDT TUE JUN 23 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 136 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHEAST OF MOUNTAIN TOP...MOVING WEST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...OZARK...
DENNING...ALTUS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES AND
WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3541 9391 3567 9390 3565 9369 3544 9370
TIME...MOT...LOC 1836Z 088DEG 7KT 3555 9363SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE JUN 23 2009
ARZ020-231930-
FRANKLIN AR-
140 PM CDT TUE JUN 23 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 140 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHEAST OF MOUNTAIN TOP...MOVING WEST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...OZARK...
DENNING...ALTUS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES AND
WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3541 9391 3567 9390 3565 9369 3544 9370
TIME...MOT...LOC 1836Z 088DEG 7KT 3555 9363The Springfield radar (KSGF), 97 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a house and caused a fire that resulted in considerable damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185666.